Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The global stability of a system modeling
a community with limited competition


Author: J. F. Jiang
Journal: Proc. Amer. Math. Soc. 125 (1997), 1381-1389
MSC (1991): Primary 34C11; Secondary 92A15
DOI: https://doi.org/10.1090/S0002-9939-97-03805-7
MathSciNet review: 1376765
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper the global behavior of solutions of a class of ordinary differential equations modelling a biological community of species is determined. The community consists of two competing subcommunities each of which has the property that each pair of species of the subcommunity interact in a mutually beneficial manner. Sufficient conditions are presented that the two subcommunities can coexist in a globally asymptotically stable steady state.


References [Enhancements On Off] (What's this?)

  • 1. H. L. Smith, Competing subcommunities of mutualists and a generalized Kamke theorem, SIAM J. Appl. Math., 46 (1986), 856-873. MR 87i:92047
  • 2. H. L. Smith, On the asymptotic behavior of a class of deterministic models of cooperating speies, SIAM J. Appl. Anal., 46 (1986), 368-375. MR 87j:34066
  • 3. M. W. Hirsch, Systems of differential equations which are competitive or cooperative I. Limit sets, SIAM J. Math. Anal., 13 (1982), 167-179. MR 83i:58081
  • 4. M. W. Hirsch, Systems of differential equations which are competitive or cooperative II. Convergence almost everywhere, SIAM J. Math. Anal., 16 (1985), 423-439. MR 87a:58137
  • 5. J. F. Selgrade, Asymptotic behavior of solutions to single loop positive feedback systems, J. Differential Equations, 38 (1980), 80-103. MR 82a:34038
  • 6. W. A. Coppel, Stability and Asymptotic Behavior of Ordinary Differential Equations, D. C. Heath, Boston, 1965.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 34C11, 92A15

Retrieve articles in all journals with MSC (1991): 34C11, 92A15


Additional Information

J. F. Jiang
Affiliation: Department of Mathematics, University of Science and Technology of China, Hefei, China

DOI: https://doi.org/10.1090/S0002-9939-97-03805-7
Keywords: Competition, mutualism, coexistence, global stability
Received by editor(s): November 8, 1995
Additional Notes: This research was supported by the National Science Foundation of China.
Communicated by: Hal L. Smith
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society